Show ratings & reviews for

2.9 Overall Rating

Effectiveness

Tooltip icon

Ease of Use

Tooltip icon

Satisfaction

Tooltip icon

Most voted positive review

62 People found this comment helpful

I have use Pravachol for over four years now. My total cholesterol lever has changed from 250 to 160. I have had no side effects from this drug.

Most voted negative review

10 People found this comment helpful

Provachol has been prescribed for me but I am afraid to take it because of the many side effects that all meds that are advertise have on your organs!!

Shared reviews and ratings

MacTavish2000 | 55-64 | Male | Patient
4/25/2019
Condition: Combined High Blood Cholesterol and Triglyceride Level
Overall rating 4.3
Effectiveness
Ease of Use
Satisfaction

Headaches. Muscle pain. Leg weakness.

Report this postFill 3Created with Sketch.
Superfly | 35-44 | On medication for less than 1 month | Patient
1/23/2017
Condition: High Cholesterol
Overall rating 3.0
Effectiveness
Ease of Use
Satisfaction

I have been taking 80 mg Pravachol for about two weeks now. So far, I have not experienced any of the side effects many people have reported. About its effectiveness, I have yet to find out in my next blood draw in a couple of months.

Report this postFill 3Created with Sketch.
suki65 | 45-54 | Female | On medication for 6 months to less than 1 year | Patient
10/10/2016
Condition: Combined High Blood Cholesterol and Triglyceride Level
Overall rating 1.7
Effectiveness
Ease of Use
Satisfaction

muscle weakness dreadfull tried 4 statins all the same. try opti omega 3 ,plant sterols 3 a day, vitamink2 mk7,vitamin d ,my bones are repairing but not muscles. my cholesterol from 12.1 to 5.3 without statins. low fat diet and low sugar diet and herbal with no side effects

Report this postFill 3Created with Sketch.
rv | 45-54 | On medication for 1 to 6 months | Patient
4/8/2016
Condition: High Cholesterol
Overall rating 2.7
Effectiveness
Ease of Use
Satisfaction

My doctor switched me from simvistatin to pravastatin because of the muscle weakness. However the weakness and leg pain is alot worse so I can barely walk after 8 hrs of work. I have been off of all cholesterol meds for 4 weeks to clear up the side effects with no relief, just more pain. I wasnt aware of the chance that the side effects may never go away so now not only do I need to figure out how to keep my cholesterol down, but how to learn to live with muscle weakness and pain. If anyone is considering this medication I suggest using in the smallest dose possible to start with to minimize the side effects but I dont recommend this drug.

Report this postFill 3Created with Sketch.
Canashar | 55-64 | Female | On medication for 1 to 6 months | Patient
7/19/2015
Condition: High Cholesterol
Overall rating 2.3
Effectiveness
Ease of Use
Satisfaction

I took them for about 3 months. I have always been relatively fit and coordinated person. I soon experienced severe muscle weakness, muscle pain, muscle wasting and brain fog. I literally had to sit down walking from the kitchen to the bedroom, but for a while, I did not realize why. When questioned, the doctor said, and I quote: "You are just going to have to find a way to deal with these side effects, 'cause you are going to be on them the rest of your life". This statin induced muscle weakness resulted in two severe falls, a torn rotator cuff and a permanent dent in my skull!! I took myself off the statins, went on CoQ10. It took about 6 months for my strength to return. Please.....BE VERY CAREFUL with these statins. They were poison to my body. I wonder how many older Americans out there are feeling weak and are in pain due to these prescribed meds. Had my side effects not been as severe and come on so quickly, they may have been played off as simply getting old.

Report this postFill 3Created with Sketch.

IMPORTANT INFORMTAION ABOUT USER-GENERATED CONTENT ON WEBMD

The opinions expressed in WebMD User-generated content areas like communities, reviews, ratings, or blogs are solely those of the User, who may or may not have medical or scientific training. These opinions do not represent the opinions of WebMD. User-generated content areas are not reviewed by a WebMD physician or any member of the WebMD editorial staff for accuracy, balance, objectivity, or any other reason except for compliance with our Terms and Conditions.

Read More